Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 168, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2018, 5:35 PM CDT for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2018, 5:35 PM CDT (22:35 UTC)
- Expired
- Jun 30, 2018, 6:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Creek County, OK, Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1104 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014
WUUS54 KTSA 302235
SVRTSA
OKC037-113-117-302330-
/O.NEW.KTSA.SV.W.0168.180630T2235Z-180630T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
535 PM CDT SAT JUN 30 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Osage County in northeastern Oklahoma...
Creek County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
* Until 630 PM CDT
* At 534 PM CDT, severe thunderstorms were located along a line
extending from 5 miles northeast of Billings to 6 miles east of
Stillwater to 5 miles southeast of Sparks, moving northeast at 35
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Bristow... Pawnee...
Hominy... Cleveland...
Mannford... Drumright...
Fairfax... Kellyville...
Oilton... Depew...
Shidler... Jennings...
Ralston... Westport...
Osage... Burbank...
Hallett... Blackburn...
Terlton... Shamrock...
This includes Interstate 44 between mile markers 178 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3675 9646 3616 9627 3608 9630 3607 9624
3586 9617 3564 9652 3564 9662 3616 9662
3616 9682 3624 9682 3633 9693 3634 9703
3651 9703 3658 9689 3659 9705 3668 9706
3668 9694 3678 9675 3700 9675 3700 9667
TIME...MOT...LOC 2234Z 212DEG 47KT 3659 9739 3613 9695 3558 9673
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
326
WWUS54 KTSA 302306
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
606 PM CDT SAT JUN 30 2018
OKC037-113-117-302330-
/O.CON.KTSA.SV.W.0168.000000T0000Z-180630T2330Z/
Osage OK-Creek OK-Pawnee OK-
606 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL OSAGE...CREEK AND PAWNEE COUNTIES...
At 606 PM CDT, severe thunderstorms were located along a line
extending from 5 miles west of Newkirk to 3 miles north of Maramec to
4 miles southeast of Stroud, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Bristow... Pawnee...
Hominy... Cleveland...
Mannford... Drumright...
Fairfax... Kellyville...
Oilton... Depew...
Shidler... Jennings...
Ralston... Westport...
Osage... Burbank...
Hallett... Blackburn...
Terlton... Shamrock...
This includes Interstate 44 between mile markers 178 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3675 9646 3616 9627 3608 9630 3607 9624
3586 9617 3564 9652 3564 9662 3616 9662
3622 9670 3629 9677 3635 9682 3645 9692
3658 9689 3659 9705 3668 9706 3668 9694
3678 9675 3700 9675 3700 9667
TIME...MOT...LOC 2306Z 215DEG 39KT 3687 9716 3629 9669 3572 9658
HAIL...0.88IN
WIND...60MPH
$$418
WWUS54 KTSA 302326
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
626 PM CDT SAT JUN 30 2018
OKC037-113-117-302336-
/O.EXP.KTSA.SV.W.0168.000000T0000Z-180630T2330Z/
Osage OK-Creek OK-Pawnee OK-
626 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE...CREEK AND
PAWNEE COUNTIES WILL EXPIRE AT 630 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
LAT...LON 3675 9646 3616 9627 3608 9630 3607 9624
3586 9617 3564 9652 3564 9662 3616 9662
3622 9670 3629 9677 3635 9682 3645 9692
3658 9689 3659 9705 3668 9706 3668 9694
3678 9675 3700 9675 3700 9667
TIME...MOT...LOC 2326Z 212DEG 47KT 3707 9700 3649 9654 3592 9643
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:02 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 30, 4:02 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
402 PM CDT Sat Jun 30 2018
.DISCUSSION...
Strong to severe storms moving into central Oklahoma at this time
will continue moving northeast into parts of northeast Oklahoma
before weakening by around sunset as they move east of Highway 75.
Attention will then turn to an MCS that will develop well to our
northwest and head southeast later tonight into Sunday morning.
This activity may enter northeast Oklahoma before sunrise Sunday,
but will likely be on an overall downward trend as it enters our
area. An isolated damaging wind threat may persist with this
activity though even into early Sunday.
The Sunday morning MCS is likely to propagate more south than east
and storms may intensify again towards midday as the airmass
destabilizes. Uncertainty is high with this scenario however, and
the location of the outflow is also in doubt, so kept pops
relatively low Sunday afternoon.
Storm chances will linger Sunday night and Monday before an upper
ridge re-establishes itself over the area. This ridge will
strengthen to our north as the week progresses, and a weak
easterly wave south of the ridge axis may touch off some diurnal
convection from southeast Oklahoma into northwest Arkansas later
in the week.
Trended towards the cooler side of guidance temperatures tonight
and Sunday with convection and outflow potentially affecting
temperatures. Guidance temperatures look reasonable from Sunday
night on.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 89 73 93 / 60 60 20 20
FSM 76 92 74 95 / 10 20 20 20
MLC 76 87 73 94 / 20 50 20 20
BVO 72 89 71 92 / 50 50 20 20
FYV 72 88 69 89 / 20 20 20 20
BYV 74 90 70 91 / 20 20 20 20
MKO 75 88 72 92 / 30 40 20 20
MIO 74 88 72 91 / 40 30 20 20
F10 75 87 72 92 / 40 60 20 20
HHW 74 92 74 95 / 10 30 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ054>062-064>067-
070.
AR...None.
&&
SHORT TERM...06
LONG TERM....05
PLATEHazardous weather outlook, Jun 30, 4:43 PM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 443 PM CDT Sat Jun 30 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 443 PM CDT Sat Jun 30 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 5-6 pm. DANGEROUS HEAT. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Thunderstorms across central Oklahoma will track into parts of northeast Oklahoma after 5 to 6 pm. Wind gusts of 60 to 70 mph will be possible along the leading edge of the storms. Thunderstorms are expected to weaken after 8 to 9 pm as they move east of Highway 75. Additional thunderstorms developing well to our northwest will become better organized this evening and track southeast overnight. This activity may move into northeast Oklahoma late tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY and MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. WEDNESDAY through FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A limited risk for severe weather will continue into Sunday morning from overnight storms tonight. It will be cooler on Sunday in areas that receive rain, which will keep heat index values lower than today. Otherwise, dangerous heat will remain in place across portions of eastern Okalhoma and northwest Arkansas Monday through Thursday. Thunderstorms will be possible Monday and again Wednesday through the remainder of the week, but organized severe weather is unlikely at this time. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:28 PM CDT | Special Weather Statement | TSA | Creek, Osage, Tulsa, Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.